Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Some classes of topological quasi $*$-algebras


Authors: F. Bagarello, A. Inoue and C. Trapani
Journal: Proc. Amer. Math. Soc. 129 (2001), 2973-2980
MSC (2000): Primary 46K70
Published electronically: March 14, 2001
MathSciNet review: 1840102
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

The completion $\overline{\mathcal A}[\tau]$ of a locally convex $*$-algebra $\mathcal A[\tau]$ with not jointly continuous multiplication is a $*$-vector space with partial multiplication $xy$ defined only for $x$ or $y \in {\mathcal A}_{0}$, and it is called a topological quasi $*$-algebra. In this paper two classes of topological quasi $*$-algebras called strict CQ$^*$-algebras and HCQ$^*$-algebras are studied. Roughly speaking, a strict CQ$^*$-algebra (resp. HCQ$^*$-algebra) is a Banach (resp. Hilbert) quasi $*$-algebra containing a C$^*$-algebra endowed with another involution $\text{{\scriptsize$\char93 $ }}$ and C$^*$-norm $\Vert \Vert _{\text{{\scriptsize$\char93 $ }}}$. HCQ$^*$-algebras are closely related to left Hilbert algebras. We shall show that a Hilbert space is a HCQ$^*$-algebra if and only if it contains a left Hilbert algebra with unit as a dense subspace. Further, we shall give a necessary and sufficient condition under which a strict CQ$^*$-algebra is embedded in a HCQ$^*$-algebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46K70

Retrieve articles in all journals with MSC (2000): 46K70


Additional Information

F. Bagarello
Affiliation: Dipartimento di Matematica, Università di Palermo, I-90128 Palermo, Italy
Email: bagarello@www.unipa.it

A. Inoue
Affiliation: Department of Applied Mathematics, Fukuoka University, J-814-80 Fukuoka, Japan
Email: a-inoue@fukuoka-u.ac.jp

C. Trapani
Affiliation: Dipartimento di Scienze Fisiche ed Astronomiche, Università di Palermo, I-90123 Palermo, Italy
Email: trapani@unipa.it

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06019-1
PII: S 0002-9939(01)06019-1
Keywords: Topological quasi $*$-algebras, CQ$^*$-algebras, HCQ$^*$-algebras
Received by editor(s): February 20, 2000
Published electronically: March 14, 2001
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society